Thunderstorm Wind, Park
- When
- September 5, 5:56 PM MST
- Where
- Park County, 0.84 mi SE of Livingston
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 45.660, -110.560
An isolated thunderstorm near Livingston produced a wind gust of 58 mph at the Livingston Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BYZ wrote it up.
An isolated thunderstorm near Livingston produced a wind gust of 58 mph at the Livingston Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Sep 5, 5:29 PM MST, 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
629 PM MDT SAT SEP 5 2009
.SHORT TERM...VALID FOR SUN AND MON...
UPDATED THE FORECAST TO INCLUDE ISOLATED THUNDERSTORMS OVER
SOUTHERN ROSEBUD...POWDER RIVER...AND CARTER COUNTIES FOR THE
EVENING HOURS. AREA OF LOW LEVEL MOISTURE CONVERGENCE IN THIS AREA
HAS GENERATED A COUPLE OF STORMS IN THE LAST HOUR. LITTLE RAINFALL
IS EXPECTED FROM THIS ACTIVITY...BUT WILL SEE SOME GUSTY WINDS TO
40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. THIS ACTIVITY
SHOULD DISSIPATE QUICKLY AROUND SUNSET. CHAMBERS
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
MADE VERY LITTLE CHANGE TO THE EXTENDED FORECAST AS GFS AND ECMWF
WERE HAVING DIFFICULTIES RESOLVING THE PATTERN FOR NEXT WEEK.
RUN-TO-RUN CONSISTENCY WAS NOT VERY GOOD WITH EACH MODEL THROUGH
MUCH OF THE PERIOD AS WELL. THE LATEST GFS SHOWED A FLATTENING UPPER
FLOW DURING THE DAY ON TUE BEHIND THE SYSTEM THAT WILL AFFECT THE
AREA DURING THE SHORT-TERM. MEANWHILE...THE ECMWF BROUGHT A SHARP
UPPER TROUGH INTO THE AREA. BOTH MODELS HAD A FAIRLY ZONAL FLOW OVER
THE REGION ON WED...THEN THE GFS BEGAN TO BUILD AN UPPER RIDGE INTO
THE AREA FOR THU. MEANWHILE...THE ECMWF BROUGHT SOME ENERGY S FROM
CANADA TO PRODUCE AN UPPER TROUGH OVER THE REGION. TROUGHINESS
CONTINUED ON THE ECMWF THROUGH THE END OF THE PERIOD WHILE THE GFS
ADVERTISED A RIDGE. LEFT THE LOW POPS ACROSS THE AREA FOR TUE...BUT
THESE MAY END UP NEEDING TO BE ADJUSTED UP OR DOWN DEPENDING ON HOW
THE PATTERN PANS OUT. THE DRY FORECAST LOOKED REASONABLE FOR WED.
THE FORECAST WAS DRY FOR THE REST OF THE PERIOD. HOWEVER...IF A
SOLUTION SIMILAR TO THE ECMWF STARTS TO APPEAR MORE LIKELY WITH
TIME...POPS WILL NEED TO BE INTRODUCED INTO THESE PERIODS.
TEMPERATURES WERE REASONABLE FOR TUE THROUGH WED...BUT UNCERTAINTY
INCREASED FOR THU ONWARD WITH THE ECMWF PAINTING A MUCH COOLER
SCENARIO FOR THE END OF THE WEEK THAN THE GFS. MADE NO CHANGES TO
LATE IN THE WEEK FOR NOW. ARTHUR
&&
.AVIATION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER
CENTRAL AND WESTERN PORTIONS OF THE AREA THROUGH THIS
EVENING...INCLUDING OVER THE KBIL...KSHR AND KLVM AREAS. GUSTY WINDS
TO 45 KT WILL BE POSSIBLE WITH THE THUNDERSTORMS AS WELL AS MVFR
CONDITIONS. LOCALIZED MOUNTAIN OBSCURATION WILL OCCUR AS WELL. A
SLIGHT CHANCE OF SHOWERS WILL LINGER OVER AND NEAR THE MOUNTAINS
OVERNIGHT...BUT VFR WILL PREVAIL OVER THE AREA. ISOLATED SHOWERS
OVER AND NEAR THE MOUNTAINS SUN MORNING WILL GIVE WAY TO ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS OVER MOST OF THE AREA SUN
AFTERNOON AS A COLD FRONT APPROACHES FROM THE W. MVFR TO IFR
CONDITIONS WILL BE POSSIBLE WITH THE PRECIPITATION AS WELL AS GUSTY
WINDS. ARTHUR
&&
.PRELIMINARY POINT TEMP/POPS...
SUN MON TUE WED THU FRI SAT
-----------------------------------------------------------
BIL 064/094 058/073 050/074 049/078 053/081 053/082 053/082
22/T 33/T 42/T 11/U 00/U 00/U 00/U
LVM 055/092 049/071 040/072 043/077 046/080 046/081 046/081
23/T 34/T 42/T 11/B 11/U 10/U 00/B
HDN 057/098 057/078 049/077 046/081 050/083 050/084 050/084
22/T 33/T 42/T 11/U 11/U 10/U 00/U
MLS 065/099 061/078 052/076 050/080 052/081 052/083 052/083
12/T 33/T 42/T 11/U 11/U 10/U 00/U
4BQ 059/098 059/079 050/075 047/080 049/082 049/083 049/083
22/T 23/T 42/T 11/U 11/U 10/U 00/U
BHK 062/095 060/078 050/076 047/078 049/079 049/081 049/081
11/N 33/T 42/T 11/U 00/U 00/U 00/U
SHR 055/095 057/076 047/074 042/078 047/080 047/081 047/081
22/T 23/T 42/T 11/B 11/U 10/U 00/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR ZONES 28>39-41-42-56>58-63-66>68.
WY...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR ZONES 98-99.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 336 PM MDT SAT SEP 5 2009 MTZ028>042-056>058-063>068-WYZ098-099-062145- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 336 PM MDT SAT SEP 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THIS AFTERNOON AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY WILL SEE HIGH TEMPERATURES CLIMB WELL INTO THE 90S ACROSS THE AREA. A STRONG COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT. GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT COMBINED WITH THE HOT TEMPERATURES AND VERY LOW RELATIVE HUMIDITIES WILL INCREASE THE THREAT FOR EXTREME FIRE GROWTH SUNDAY AFTERNOON AND EVENING. AS A RESULT...THE FIRE WEATHER WATCH WILL CONTINUE FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST MONTANA...NORTH CENTRAL WYOMING AND PORTIONS OF NORTHWEST SOUTH DAKOTA FOR SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JKL
The Billings radar (KBLX), 153 km away, was scanning. The volume nearest the first event began at 00:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2009Every state in 2009This day in weather historyWarnings in Montana, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190553.